Thunderstorm Wind, Suwannee
- When
- July 27, 9:30 PM EST
- Where
- Suwannee County, Live Oak
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.300, -82.983
Large trees blown down across the city. One was blown down onto a local store causing roof damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Large trees blown down across the city. One was blown down onto a local store causing roof damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 27, 8:22 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 922 PM EDT THU JUL 27 2006 .UPDATE...THE EAST COAST SEABREEZE HAS PUSHED THE SCATTERED STRONG TO SEVERE THUNDERSTORMS OUT TO THE SUWANNEE VALLEY REGION. SEVERE THUNDERSTORM WARNING IN EFFECT FOR SUWANNEE COUNTY UNTIL 930 PM EDT. WILL CONTINUE WITH LIKELY POPS OUT THERE FOR NEXT COUPLE OF HOURS...THEN WILL LOWER POPS. POPS ELSEWHERE WILL BE 20 PCT OR LESS AND DROPPED AFTER MIDNIGHT. WILL PROBABLY SEE PATCHES OF FOG OVERNITE ACROSS THE INLAND AREAS WHERE THERE WERE STORMS THIS AFTERNOON. && .MARINE...WINDS ARE SOUTH 10 TO 15 KNOTS WITH 2 TO 3 FOOT SEAS. THESE WINDS/SEAS WILL CONTINUE OVERNITE. && .AVIATION...VFR EXPECTED AT TAF SITES TONIGHT. SCATTERED STORMS THIS EVE ALONG THE TWEB ROUTE FROM KVLD-KORL MAINLY FROM NW OF GNV TO VLD. THESE STORMS WILL MOVE WEST AND SLOWLY WEAKEN THROUGH 04Z. SCATTERED STORMS EXPECTED INLAND FRIDAY AFTERNOON AS ACTIVE EAST COAST SEABREEZE MOVES IN FROM THE COAST. HAVE GONE WITH THUNDERSTORMS IN VICINITY OF GNV. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PP/ARS/PK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 534 AM EDT THU JUL 27 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-281000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 534 AM EDT THU JUL 27 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... MAXIMUM TEMPERATURES IN THE MID AND UPPER 90S THIS AFTERNOON WILL COMBINE WITH HIGH HUMIDITY LEVELS AT THE SURFACE TO PRODUCE HEAT INDICES IN THE 100 TO 105 RANGE THROUGHOUT THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS MOST OF THE FORECAST AREA. STORM MOTION WILL BE TO THE SOUTH AT 10 MPH. THIS SLOW MOTION WILL ALLOW LOCALLY HEAVY RAINFALL WHICH MAY CAUSE MINOR TEMPORARY FLOODING. FREQUENT DANGEROUS LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING DUE TO THE SEABREEZES. ON SUNDAY AND MONDAY...A WEAK FRONT WILL MOVE INTO THE AREA WHICH WILL INCREASE RAIN CHANCES EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE EXPECTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 756 PM EDT THU JUL 27 2006 FLZ022-280030- COLUMBIA- 756 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 830 PM EDT... AT 756 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF WINFIELD...OR 6 MILES WEST OF LAKE CITY...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINFIELD THROUGH 830 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
759 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 8 W TRENTON 29.61N 82.95W
07/27/2006 E0.50 INCH GILCHRIST FL PUBLIC
HAIL LASTED 4-5 MINUTES.
&&
ARSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 846 PM EDT THU JUL 27 2006 FLZ021-280115- SUWANNEE- 846 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 915 PM EDT... AT 846 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES EAST OF MCALPIN...OR 13 MILES NORTHWEST OF ICHETUCKNEE SPRINGS STATE...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MCALPIN AND OBRIEN THROUGH 915 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 942 PM EDT THU JUL 27 2006 FLZ021-280230- SUWANNEE- 942 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1030 PM EDT... AT 942 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER LIVE OAK...MOVING SOUTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LIVE OAK AND HOUSTON THROUGH 1030 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1013 PM EDT THU JUL 27 2006 GAZ162-163-280300- CLINCH-ECHOLS- 1013 PM EDT THU JUL 27 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1100 PM EDT... AT 1013 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER FARGO...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FARGO AND NEEDMORE THROUGH 1100 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1024 PM EDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 S MCALPIN 30.11N 82.95W
07/27/2006 E0.75 INCH SUWANNEE FL PUBLIC
HAIL REPORTED NEAR HIGHWAY 129 SOUTH OF MCALPIN.
&&The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517354.